can tell me when they take it, the label just says take everyday. Should I take it in the morning or will it get me drowsy? Then, of course, nighttime would be better. Any input would be great.
I have been taking Lexapro for the past 14 years. Everybody is different on if its gona make you tired or not. I take myne in the morning after breakfast and it works for me. Its something you will have to just try. Start off by taking it at night before bed cause it might help you fall asleep..But if it keeps you up then try it in the morning to take..Let me know if you need anymore info...
I have been taking Lexapro for 6 years. I began taking it in the morning's but found it made me very tired and sleepy. Since I was prescribed it for anxiety disorder and was having trouble sleeping at night, I tried taking it around 9pm and it worked great for me, it really helped me sleep. It is very important to take it at the same time everyday. I know with me if I miss a dose just by a few hours I start to experience mild withdrawl symptoms. I must be very sensitive to the medication. Everyone is different so if it tends to make you tired after taking it, try taking it in the evening before bed, it always helps me to have a little something in my stomach to when I take it to help curb the nausea. Also just so you know typically the first couple weeks of taking Lexapro is not a fun experience, but hang in there and don't stop taking it. It will get better just give it some time. Best wishes to you ;)
I was on Lexapro for 4 years and it made me feel worse and worse until I was so depressed and suicidal that I had my suicide planned out, all the other people I was going to kill first planned out, etc.
The worst part of those 4 years was that no matter how many times I told my doc I was suicidal and homicidal, she told me I had a great sense of humor, or to "go to a therapist" and "make some hard decisions" about my life. I did all that, and got worse and worse until, a few weeks ago, I was about to kill the people on my list and then commit suicide.
Thank god my intuition kept saying "side effects". I went onto the internet, looked up the side effects of Lexapro, and lo and behold, found all the symptoms I'd been experiencing for the past 4 years.
I also found a Lexapro withdrawal group where 1.6 million members had gotten off Lexapro for the exact same reasons.
My doc's reason for putting me on Lexapro for depression and panic disorder instead of the Elavil that I'd been on for depression before (which had worked fine): "It's newer."
My doc was out of town when I decided to get off the Lexapro (you can't quit it "cold turkey"), so another doc in her practice told me how to do it and prescribed the Elavil. I experienced the withdrawal symptoms that others described (like flu, headache, etc), but the suicidal thoughts and depression decreased as soon as I lowered my dose (30 mg.)
From my research on MD-run sites, I discovered that Lexapro, instead of increasing the amount of serotonin in the brain, as it's designed to do, decreases it. The 1.6 million members on the Lexapro withdrawal site also found that to be true and never got better. Neither did I. Until I got off the Lexapro.
I began to feel better as soon as I reduced my dose. I have been off it completely for 3 days now, and while the withdrawal symptoms are still there (chills, headache, irritability, etc), I don't feel depressed, suicidal, or homicidal at all -- for the first time in 4 years. Since this new doc (we moved here 4 years ago) put me on Lexapro instead of the medicine I requested.
I guess the short answer is this: from my experience and those of 1.6 million on the Lexapro Withdrawal website is that you will never feel better on Lexapro because my research from MD-sponsored websites shows that instead of increasing the amount of serotonin in your brain, which would lift your depression, Lexapro depletes the serotonin, thus increasing your depression, your risk of suicide, suicidal thoughts, etc.
I suggest you do your own research on Lexapro side effects POST MARKETING to avoid the lies that the drug companies foist on us. Then talk with your doc to make some informed decisions. You've been on the drug long enough to see some improvement.
Healing on your path,
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 May 2010 • 2 answers
Posted 8 Mar 2012 • 2 answers
Posted 2 Jan 2013 • 1 answer
Posted 8 Aug 2013 • 4 answers
Posted 2 Oct 2013 • 3 answers